MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE BIOPSY FORCEPS FB-433D

AOMORI OLYMPUS CO., LTD. SINGLE USE BIOPSY FORCEPS FB-433D
Model Number FB-433D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Respiratory Failure (2484)
Date of Event 08/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "endobronchial ultrasound-guided transbronchial forceps biopsy: a retrospective bicentric study using the olympus 1.5 mm mini-forceps." literature summary: when evaluating mediastinal/hilar lymphadenopathy (lad) or masses, guidelines recommend endobronchial ultrasound (ebus)-guided transbronchial needle aspiration (tbna) as an initial technique for tissue analysis and diagnosis.However, owing to the small sample size obtained by needle aspiration, its diagnostic yield (dy) is limited.Ebus transbronchial forceps biopsy (tbfb) used as a complimentary technique to ebus-tbna might allow for better histopathological evaluation, thus improving dy.In this retrospective bicentric study, we assessed the dy and safety of an ebus-guided 1.5 mm mini-forceps biopsy combined with ebus-tbna for the diagnosis of mediastinal/hilar lad or masses compared to ebus-tbna alone.In total, 105 patients were enrolled.The overall dy was 61.9% and 85.7% for tbna alone and ebus-tbna combined with ebus-tbfb, respectively (p < 0.001).While the combined approach was associated with a significantly higher dy for lung cancer diagnosis (97.1% vs.76.5%, p = 0.016) and sarcoidosis (85.2% vs.44.4%, p = 0.001), no significant differences in dy were calculated for subgroups with smaller sample sizes such as lymphoma.No major adverse events were observed.Using a 1.5 mm mini-forceps is a safe and feasible technique for biopsy of mediastinal or hilar lad or masses with superior overall dy compared to ebus-tbna as a standalone technique.Minor bleeding occurred in 21 cases, 18 of which were treated with topical use of vasoconstrictors respiratory failure occurred in two patients, requiring noninvasive ventilation in one and hospitalization for observation in the other.Type of adverse events/number of patients: minor bleeding - 21 patients.Respiratory failure - 2 patients.This article includes 3 reports: (b)(6)/bf-uc180f.(b)(6)/na-u402sx-4019./fb-433d.This report is 3 of 3 for (b)(6)/fb-433d.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes information added to b5 and g2.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received from the author: an olympus device did not cause or contribute to any of the adverse events described in this article.

Brand Name
SINGLE USE BIOPSY FORCEPS FB-433D
Common Device Name
SINGLE USE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15401623
Report Number9614641-2022-00290
Device Sequence Number6198372
Product Code EOQ
UDI-Device Identifier04953170394539
UDI-Public04953170394539
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K172726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-433D
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SERIAL/LOT:(B)(6),NA-U402SX-4019.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown